How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Tuvia Breuer Your Own Question
Tuvia Breuer
Tuvia Breuer, Doctor
Category: Health
Satisfied Customers: 158
Experience:  Medical Physician
Type Your Health Question Here...
Tuvia Breuer is online now
A new question is answered every 9 seconds

Medrol Dosepak, it might desensitize his body and feel better

Resolved Question:

I purchased some prednisolone for my husband on the internet because I thought if he did a Medrol Dosepak, it might desensitize his body and feel better. Well they came in 16mg pills. To the best of my knowledge I had 42 pills at 16 mg each. In the meantime I discovered My husband had cancer so I started taking them cuz they gave me energy. I was taking 3-5 pills a day til ran out. I just want to know if I can get thru this without any permanent damage to my body cuz I going thru some nasty symptoms. I do not want to go to any doctor. I'd be interested in any home remedy like a few advil to taper off. My husband is sick enough, I have to get well soon Thank you
Submitted: 8 years ago.
Category: Health
Expert:  Tuvia Breuer replied 8 years ago.



My name isXXXXX and I am a physician who practices in New York. I will shatre my thoughts about your question, but let me preface by saying you need to go to a physician and have a physician help you gradually get off the predisone. If you suddenly stop predisone after being on it for a while it could casue many withdrawal symptoms including muscle aches, fever, low blood pressure, and nausea and vomiting. It can actually be very dangerous as it couldl

Tuvia Breuer and 4 other Health Specialists are ready to help you
Expert:  Tuvia Breuer replied 8 years ago.



I am sorry, my computer shut down by mistake. Let me continue from where i left off.

... It can actually be very dangerous as it could adversely affect your adrenal gland. The reason for this is that while you are taking predisolone, your body relies on you getting steroids from an outside source and it decreases its own production. You have to slowly decrease predisolone so that your body "realizes" that it has to start making its own supply of steroids. Now, about treatment, the only treatment is slowly coming off the steroids. Advil will help for the pain but it will not prevent the potential dangerous withdrawal symptoms.


Best of luck,


Dr. Breuer